Alert archive / North Dakota / Wind Advisories in 2025

Wind Advisory 8, NWS Bismarck, ND

March 22, 20254 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Mar 22, 2025, 2:36 PM CDT for 4 counties in North Dakota. It took effect at Mar 23, 2025, 7:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2025, 2:36 PM CDT (19:36 UTC)
In effect from
Mar 23, 2025, 7:00 AM CDT
Expired
Mar 23, 2025, 2:40 PM CDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Dickey County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND

The radar

The Aberdeen radar (KABR), 102 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2025-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2025-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 456 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
456 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

136 
WWUS73 KBIS 221936
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
236 PM CDT Sat Mar 22 2025

NDZ047-048-050-051-230345-
/O.NEW.KBIS.WI.Y.0008.250323T1200Z-250324T0000Z/
Logan-La Moure-McIntosh-Dickey-
Including the cities of Wishek, Gackle, Ashley, Lamoure, Kulm,
Oakes, Napoleon, Ellendale, and Edgeley
236 PM CDT Sat Mar 22 2025

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

* WHAT...Northwest winds 30 mph with gusts up to 45 mph expected.

* WHERE...Dickey, La Moure, Logan, and McIntosh Counties.

* WHEN...From 7 AM to 7 PM CDT Sunday.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Jones
5 follow-up statements
308 
WWUS73 KBIS 230349
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1049 PM CDT Sat Mar 22 2025

NDZ047-048-050-051-231200-
/O.CON.KBIS.WI.Y.0008.250323T1200Z-250324T0000Z/
Logan-La Moure-McIntosh-Dickey-
Including the cities of Edgeley, Ellendale, Ashley, Kulm, Gackle,
Wishek, Oakes, Napoleon, and Lamoure
1049 PM CDT Sat Mar 22 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

* WHAT...Northwest winds 30 mph with gusts up to 45 mph expected.

* WHERE...Dickey, La Moure, Logan, and McIntosh Counties.

* WHEN...From 7 AM to 7 PM CDT Sunday.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Johnson
702 
WWUS73 KBIS 230836
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
336 AM CDT Sun Mar 23 2025

NDZ047-048-050-051-240000-
/O.CON.KBIS.WI.Y.0008.250323T1200Z-250324T0000Z/
Logan-La Moure-McIntosh-Dickey-
Including the cities of Napoleon, Ellendale, Wishek, Lamoure,
Oakes, Ashley, Gackle, Kulm, and Edgeley
336 AM CDT Sun Mar 23 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM 
CDT THIS EVENING...

* WHAT...Northwest winds to 30 mph with gusts to 45 mph expected.

* WHERE...Dickey, LaMoure, Logan, and McIntosh Counties.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Objects left unsecured outside may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Schild
053 
WWUS73 KBIS 231246
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
746 AM CDT Sun Mar 23 2025

NDZ047-048-050-051-232100-
/O.CON.KBIS.WI.Y.0008.000000T0000Z-250324T0000Z/
Logan-La Moure-McIntosh-Dickey-
Including the cities of Ellendale, Edgeley, Oakes, Wishek,
Lamoure, Ashley, Napoleon, Gackle, and Kulm
746 AM CDT Sun Mar 23 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds to 30 mph with gusts to 45 mph expected.

* WHERE...Dickey, LaMoure, Logan, and McIntosh Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Objects left unsecured outside may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
314 
WWUS73 KBIS 231647
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1147 AM CDT Sun Mar 23 2025

NDZ047-048-050-051-240000-
/O.CON.KBIS.WI.Y.0008.000000T0000Z-250324T0000Z/
Logan-La Moure-McIntosh-Dickey-
Including the cities of Ashley, Oakes, Gackle, Edgeley, Kulm,
Napoleon, Lamoure, Wishek, and Ellendale
1147 AM CDT Sun Mar 23 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds to 30 mph with gusts to 45 mph expected.

* WHERE...Dickey, LaMoure, Logan, and McIntosh Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Objects left unsecured outside may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hamilton
299 
WWUS73 KBIS 231940
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
240 PM CDT Sun Mar 23 2025

NDZ047-048-050-051-232045-
/O.CAN.KBIS.WI.Y.0008.000000T0000Z-250324T0000Z/
Logan-La Moure-McIntosh-Dickey-
Including the cities of Ashley, Oakes, Gackle, Edgeley, Kulm,
Napoleon, Lamoure, Wishek, and Ellendale
240 PM CDT Sun Mar 23 2025

...WIND ADVISORY IS CANCELLED...

Winds are expected to remain just below advisory criteria through 
the rest of the afternoon. Therefore the Wind Advisory has been 
cancelled.

$$

Hamilton

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 22, 12:57 PM CDT, 1 hour 39 minutes earlier. Its key messages:

  • Medium rain chances spread across the area today, with switchover to snow tonight. Highest chance for snow is in the Turtle Mountains are, although expect overall light accumulations.
  • Next chances for rain and possibly a little snow come Monday, with medium chances throughout most locations.
  • Gradual warming trend through most of the upcoming week.
Area forecast discussion, Mar 22, 12:57 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1257 PM CDT Sat Mar 22 2025

.KEY MESSAGES...

- Medium rain chances spread across the area today, with
  switchover to snow tonight. Highest chance for snow is in the
  Turtle Mountains are, although expect overall light
  accumulations.

- Next chances for rain and possibly a little snow come Monday,
  with medium chances throughout most locations.

- Gradual warming trend through most of the upcoming week.

&&

.UPDATE...
Issued at 1257 PM CDT Sat Mar 22 2025

Upper wave is moving through Montana early this afternoon, with
preceding surface low attempting to tighten in western South
Dakota. Still no real progress with precipitation chances, with
some light returns in parts of western North Dakota and eastern
Montana. No evidence of anything making it to the surface just
yet, with ceilings still at 8 to 10k feet.

Some high-res QPF output focuses a band of higher precip totals
from the west central through the Turtle Mountains area, with
an extended residence time as the precip swath pivots around the
low. Still seems like activity will become more widespread
through the afternoon as the low develops, but not seeing any
significant increases in overall precipitation amounts. No major
changes with this update.

UPDATE
Issued at 1012 AM CDT Sat Mar 22 2025

Surface low is analyzed in northwest South Dakota, with radar
returns extending northwest of the center in eastern Montana.
Widespread cloud cover extends over the forecast area, with
breezy southeasterly winds in our eastern counties from a tight
surface pressure gradient. Made some adjustments to POPs with
latest blended guidance that slowed things up just a touch,
otherwise no big changes needed with this update.

UPDATE
Issued at 644 AM CDT Sat Mar 22 2025

For early morning update main change was to extend some low snow
chances over the Turtle Mountain region for a few more hours as
a few flakes of snow continue to fall with the weak system that
continues to push east through the area. Remainder of forecast
continues to be in good shape.

&&

.DISCUSSION...
Issued at 415 AM CDT Sat Mar 22 2025

Current surface analysis places low over southwest Saskatchewan
into eastern Montana with high over western Ontario into the
upper midwest. Upper level analysis shows a short wave trough
moving over the Rockies, with a weaker wave pushing through the
northern plains. The initial weaker wave has resulted in a few
flakes of snow falling over our area overnight as it continues
its eastward progression. Otherwise, a south to southeast breeze
continues over the area between the aforementioned surface
features.

For today, aforementioned short wave continues to slide towards
our area and deepen as it continues its approach, while the
surface low slides to the southeast, centering near central
North Dakota by early this evening. Rain chances spread through
the area mainly during the afternoon, with some snow possible
far north in the colder air. A little instability noted over the
southwest so have put in some low thunderstorm chances. As we
get into tonight, cooler air pulls into the system, with chances
transitioning from rain to snow. Latest guidance has been a
little less vigorous with this system, so chances have backed
off a little bit, but the potential is still there for many
areas to see a little rain or snow. Greatest chances for snow
remain around the Turtle Mountains with medium chances (~40-50
percent) to see an inch, lower chances (~20-30 percent) for
two.

System continues its eastern progression for Sunday with a
little snow possibly lingering in the morning over our eastern
locations. The main concern for Sunday is the wind potential
with soundings indicating some stronger winds may mix to the
surface over south central North Dakota into the James River
Valley, though this signal has shown signs of backing off a bit.

The next wave moves through the area on Monday which may bring a
little additional rain, possibly a few flakes of snow, though
this appears to be quite limited. Otherwise, the main story is a
gradual warming trend that is expected to gradually occur
through the week, with the next chances for precipitation coming
Friday into the weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1257 PM CDT Sat Mar 22 2025

Widespread VFR conditions ahead of a system moving through the
region the remainder of the TAF period. MVFR ceilings will move
in after 00Z, bringing widespread chances for rain to all
terminals. Precipitation is expected to last longest at northern
terminals KXWA/KMOT, where a transition to snow is likely
overnight tonight. Breezy to strong northwest winds will persist
through the TAF period. MVFR ceilings will start to diminish
after 12Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Jones
DISCUSSION...JJS
AVIATION...Jones
Hazardous weather outlook, Mar 22, 12:42 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1242 PM CDT Sat Mar 22 2025

NDZ001>005-009>013-017>023-031>035-042-045-231745-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Golden Valley-Billings-Stark-Morton-Burleigh-Grant-Sioux-
1242 PM CDT Sat Mar 22 2025 /1142 AM MDT Sat Mar 22 2025/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ040-041-043-044-231745-
Slope-Hettinger-Bowman-Adams-
1142 AM MDT Sat Mar 22 2025

This Hazardous Weather Outlook is for portions of southwest North
Dakota.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Near critical fire weather conditions are possible on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ025-036-037-046>048-050-051-231745-
Foster-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
1242 PM CDT Sat Mar 22 2025

This Hazardous Weather Outlook is for portions of south central
North Dakota and southeast North Dakota.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Northwest winds gusting to 45 mph are possible on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

MEJ

Nearby

Wind Advisories in North Dakota, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.